New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
MIGRAINES
10 Replies
INPAINDAILYJC - August 5

I haven't posted on this forum in quite some time. I won't bore you with the details. Right now I am losing it and had to come where I know others understand.
I have been diangosed with Fibro since 2007. I have had several minor surgeries and 2 major with the other health issues I have.

Well, the past week I have been experiencing horrible migraines. The pain is localized on the left side of my face. It comes with nausuea, a shaky feeling, dizziness and PAIN. When I feel one coming on or when it first starts, if I take an Excendrin Migraine it goes away. WELL, I have had one every day and 2 a couple of days for the past week. Went to the doctor and he says he doesn't see like an ear infection or sinus infection.

So, I have an MRI scheduled on Sunday. To make sure there is nothing going on. Then we will go from there as to the cause and what i can do. I know the excedrin migraine has caffeine in it and I already drink that during the day so that probably isn't good.

Is YET another perk of Fibro?

I already have the severe fatigue and pain, the sleeping problems and anxiety.

 

dannape - August 5

I totally feel your pain...this is day 12 with headaches, 90% are migraines, been to the urgent care and the er, where they had to give me 2 shots, one to stop the vomiting, and one to stop the pain.

I have been to physical therapy (with no luck), been to the chiropractor who promised i wouldn't have anymore headaches when he was done with me,,that was a joke, and NO it didn't work, i called my prim care dr today and scheduled an appt for monday, cause i am out of ideas. Sometimes they put me on a prophylactic (sp), which is a 7 day course of stearoids, to break the cycle she says my brain is in, and it has worked in the past, but a few days ago, i finished the 7 day treatment, and not only did i have a headache every day of the treatment,, but it didn't stop the headaches at all.

I'm sure it's a part of the fibro (diagnosed last year), and i dont sleep for crap, which i know adds to the problem, i'm sure the dr will order another mri (the last one showed ischemic changes in the brain ) supposedly caused by all the migraines.

Excedrin migraine doesn't even work anymore. I take sumatriptan nasal sprays, cause i threw up the pills, bad part of that is, insurance only cover 6 sprays a month, which is NO where near enough, but what else can i do?

I wish i had an answer for you, maybe after i see my pcp next monday, i will let you know what she suggests, if anything.

Good luck
Peggy from Ohio

 

kvc33 - August 5

Get off of the caffeine and get a prescription triptan, one of the many migraine meds. They usually work great. They are expensive though. If you want a cheap remedy drink a coke the next time you have one coming on, the sugar and caffeine often get rid off it for some people. However as a rule stay away from caffeine.

 

fibromite.u.k. - August 5

I know just what you are going through as I have had very bad migraines for years. I don't know if they are part of fibro or not, as I also have asthma and eczema and have been told that they are connected to that.

I would agree with what Kvc33 says and get a triptan presciption.They help a lot. I know that I get migraines if I eat cheese or cream and can only have up to three cups of tea a day (I don't drink coffee anyway). At least you say your tablets are taking the migraines away, mine often don't even do that.

I find that when I get them, they tend to keep coming back for long periods of time, then I seem to get a break from them. Stress can also cause them, or strong flashing lights.

Just over a year ago, I lost my memory for 24 hours and had a terrible migraine, dizziness and vomiting. At first the emergency dept thought I had a stroke, but after MRI and CT scans, it turned out to be a migraine. I didn't know that they could affect a person so badly. Strangely enough a young lady was bought in while I was in hospital with a migraine that had made her collapse at work and she couldn't move her legs for sometime.

Unless you have migraines, you can't possibly know just how bad they can be. It always annoys me when people say they have got a "bit of a migraine" when it is obvious from what they are saying that it is just a normal headache.

Hope you feel better soon.

 

January - August 5

If you want to take a triptan (like Imitrex) for your migraines, please check with your pharmacist as that in combination with certain antidepressants can cause a SERIOUS reaction. I used to take the shots and was never warned of the side effects with various drugs! Triptans can be hard on your heart - if you have cardiac problems and don't know it, you might get an unpleasant surprise. There is an herbal remedy that works much like the prescriptions - called feverfew. That too should be carefully checked out and researched. Here's what I copied from the everydayhealth website:

"Sumatriptan (Oral/Nasal)
Before using sumatriptan, tell your doctor if you are using any of the following drugs:

an antidepressant such as citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem), fluvoxamine (Luvox), paroxetine (Paxil), sertraline (Zoloft), or venlafaxine (Effexor)
This list is not complete and there may be other drugs that can affect sumatriptan. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor."


Since a lot of us take antidepressants, you should know that these drugs are complex and interact with MANY drugs and herbs, and doctors often aren't educated on these things. Your PhD pharmacist is the person to ask.

I got a prescription years ago for compazine suppositories (too much vomiting to take meds) and they worked very well. (That's what the ER gave me in the IV.)

I've never heard of steroids for migraines?????

 

January - August 5

PS. Since I went gluten free, I almost never get migraines, and when I do it's because of caffeine intake… you go through withdrawal if you drink a few cups of coffee and then stop!

 

kcyran - August 6

I just found this website and am so grateful for a place where there are others like me! I am 45 and feel like I'm 90. Constant pain, depression, I don't sleep, I gain weight, and I get migraines that last 2-3 days at a time, along with the vomiting and crying in a dark room that comes with it! I've been on Cymbalta for nearly a year, and while that does help some with the pain, it doesn't fix it all. I feel like my kids and family think I am faking, they just don't get it. Thanks for giving a place to vent and not feel judged!

 

January - August 7

Jennifer - hope you can find out what's going on. Now that I think about it, the WORST migraines I had were caused by drugs I was given. For example, birth control pills gave me my first splitting migraine. Years later, hormones caused me to have repeated migraines. Then, certain antidepressants set off migraines and anxiety in me. It's so important to carefully research any new drug you are taking so you know ALL the possible side effects. So if you think back to when your really bad migraines started…. can you remember any change in medication? Good luck with getting to the bottom of it, migraines are miserable.

kcryan - don't know if anyone has welcomed you to the site yet, but welcome. This is a really nice forum - we are all different and have our different approaches. Please feel free to contribute ideas, ask questions, etc. Maybe you'll find something here that will help you feel better.

 

January - August 7

On the subject of MIGRAINES. I haven't had a migraine in several years… but I woke up with a crasher today! I went to a party and ate some food that looked like it was absolutely pure and gluten free. But I guess it wasn't. That, combined with the heat and humidity, reminded me of what those monster headaches are like! And how much going gluten free helped me!

 

dannape - August 9

i saw my primary care dr today, and after 14 days straight with headaches and nausea, she's a little stumped, and thinks i am a tough case, but wants to start me on topamax, it is used alot for seizures, but also for migraines.

I will keep everyone posted on the progress.

 

January - August 9

Dannape - don't take Topamax if there's any chance you could get pregnant. This drug is linked with birth defects in newborns and is subject of a lawsuit. Otherwise… good luck with it!

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question